Sign in to follow this  
Boston Redhead

Conflicting info on vitamins

Recommended Posts

So this week I will begin taking my chewable multivitamin (2/day) and calcium (3/day). The physician assistant I saw at wk 2 post op told me to stagger the 5 throughout the day but there needs to be at least 2 hrs in between each.

When I saw my dietician last week, she told the class we could do all the multivitamins at the same time and all the calcium together (like the multivitamins with breakfast and calcium with supper, for example).

Now that I think about it, would it all be absorbed or is it too much at one time? I’ll be taking the Bariatric advantage brand multivitamins and calcium citrate chewables.

Share this post


Link to post
Share on other sites

If your multivitamin contains iron, you need to wait to take calcium since they can't be taken together and absorbed at the same time. But if it's a multivitamin without iron, you can take calcium with it. Personally, the only chewable vitamin I like happens to contain iron, so I just take my calcium separately, but that may not apply in your case. So they're both of kind of right. Does that make sense?

Share this post


Link to post
Share on other sites

I stagger throughout the day. Plus I believe iron supplements shouldn't have dairy products two hours before and after taking. 

Share this post


Link to post
Share on other sites

Our body doesn't absorb a large dose of calcium in one sitting - 500 mg at one time seems to be the recommendation so for most of us, that's 500 mg 3x a day.  And where possible, using a multivitamin without iron will allow you to take your multi with a dose of calcium because calcium can inhibit iron absorption by as much as 62%.

Share this post


Link to post
Share on other sites

Bariatric Advantage brand contains iron so needs to be kept separate from your calcium. I know it contains iron because I'm not allowed to take it. Calcium needs to split into as many doses as you take tablets. No idea about the multis though. 

One thing I have learned during thistle surgery trip, is never trust a dietician.....always check what they say against best research.

Edited by Aussie Bear

Share this post


Link to post
Share on other sites

As a follow up...i started taking these Monday with at least two hours between does. As a result, my face is really blotchy and itchy, and gets worse as the day goes on. See picture.

 

soooo....I gather I’m having some kind of allergic reaction or eating something I shouldn’t too close to a dose. Guess I’ll call my doc in the morning....

 

/sigh

74412E46-D9AC-4EB4-AD24-237B507CC549.jpeg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this